Illinois Journal of Mathematics

Embedding of groups and quadratic equations over groups

D. F. Cummins and S. V. Ivanov

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove that, for every integer $n\ge2$, a finite or infinite countable group $G$ can be embedded into a 2-generated group $H$ in such a way that the solvability of quadratic equations of length at most $n$ is preserved, that is, every quadratic equation over $G$ of length at most $n$ has a solution in $G$ if and only if this equation, considered as an equation over $H$, has a solution in $H$.

Article information

Source
Illinois J. Math., Volume 60, Number 1 (2016), 99-115.

Dates
Received: 30 August 2015
Revised: 19 July 2016
First available in Project Euclid: 21 June 2017

Permanent link to this document
https://projecteuclid.org/euclid.ijm/1498032025

Mathematical Reviews number (MathSciNet)
MR3665173

Zentralblatt MATH identifier
1372.20032

Subjects
Primary: 20F05: Generators, relations, and presentations 20F06: Cancellation theory; application of van Kampen diagrams [See also 57M05] 20F70: Algebraic geometry over groups; equations over groups

Citation

Cummins, D. F.; Ivanov, S. V. Embedding of groups and quadratic equations over groups. Illinois J. Math. 60 (2016), no. 1, 99--115. https://projecteuclid.org/euclid.ijm/1498032025


Export citation